Texas, 2005

Hail in Texas, August 7, 2005

August 7, 2005 · NWS LUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$25,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 2:36 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 2:36 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CDT SUN AUG 7 2005

.SHORT TERM...
LITTLE CHANGE EXPECTED OVER NEXT 24 HOURS.  CURRENT CONVECTION AND
LEFT OVER CLOUDINESS COULD AFFECT OVERNIGHT TEMPERATURES A FEW
DEGREES ONE WAY OR THE OTHER AS COMPARED TO THIS MORNING BASED ON
WHERE LOW CLOUDS REMAIN TONIGHT.  THUNDERSTORM CHANCES SHOULD
CONTINUE AS PRECIPITABLE WATER IS EXPECTED TO CONTINUE AROUND 1.4
INCHES OR 130 TO 140 PERCENT OF NORMAL.  STEERING LEVEL WINDS ARE
VERY WEAK...THUS STORMS WILL MOVE EXTREMELY SLOWLY AND IF YOU
HAPPENED TO BE IN THE RIGHT SPOT...YOU COULD SEE SOME VERY HEAVY
RAIN.  AMOUNTS OF 3 TO 4 INCHES ARE NOT OUT OF THE QUESTION...BUT BY
FAR MOST AREAS WOULD SEE LESS THAN AN INCH.  IN FACT MOST AREAS WILL
REMAIN DRY AS RAIN CHANCES OF 30 PERCENT OR LESS ARE EXPECTED.

.LONG TERM...
LARGE UPR RIDGE WILL ENCOMPASS MOST OF THE WESTERN AND CENTRAL U.S.
KEEPING WTX MAINLY WARM AND DRY MON NITE THROUGH THU. HOWEVER... A
PERSISTENT TROF/WEAKNESS STRETCHING FROM THE OHIO VALLEY BACK INTO
CENTRAL TX SHOULD KEEP AT LEAST A SLIM CHANCE OF TSTMS GOING THRU
TUE AND EVEN CANT RULE OUT ISOLD TSTMS WED/THU...ALTHOUGH CHCS SEEM
TOO LOW TO MENTION IN ZONES AT THIS TIME. EVEN SO...THE PRIMARY TSTM
CHANCES SEEM TO BE ACROSS THE ROLLING PLAINS BY MIDWEEK...AS GFS/NAM
HINT AT H5 TROF TO MOVE BACK TO THE EAST UNDERNEATH THE RIDGE INTO
CENTRAL/WEST TX. AFTERNOON TEMPERATURES SHOULD INCREASE AS ATMOS
SLOWLY DRIES SOME AND LEE-TROF DEVELOPS...WITH HIGHS APPROACHING 100
DEGREES OVER THE EASTERN ROLLING PLAINS BY WED. BY THU...AMPLIFIED
UPR FLOW ACROSS THE EASTERN PACIFIC/NORTH AMERICA WILL PRODUCE A
DECENT-SIZED TROF ACROSS THE WESTERN U.S. WHILE THE UPR RIDGE WILL
SHIFT EASTWARD. THIS SHOULD ALLOW FOR INCREASING TSTM DEVELOPMENT
ACROSS THE SRN ROCKIES. GFS INDICATES THAT H7-H3 FLOW ACROSS OUR
AREA WILL BE FROM THE NE THRU FRI BEFORE COMING AROUND TO THE
WEST...SO HEADING INTO THE WEEKEND...THE FOCUS FOR TSTM CHCS SHOULD
SHIFT TO THE WESTERN COUNTIES. 12Z GFS RUN ALSO INDICATES A SHTWV
TROF TO KICK OUT FROM THE WESTERN TROF AND ACROSS THE AREA SAT
EVE...BUT HELD OFF ON BOOSTING POPS UP YET THIS FAR OUT. INHERITED
FCST GRIDS ON TRACK AND MADE ONLY SOME MINOR TWEAKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  90  65  92 /  30  20  20  10
TULIA         66  89  63  93 /  30  20  20  10
PLAINVIEW     64  87  67  92 /  30  20  20  10
LEVELLAND     65  90  67  91 /  30  20  20  10
LUBBOCK       68  90  67  91 /  30  20  20  10
BROWNFIELD    65  89  68  92 /  30  20  20  10
CHILDRESS     69  91  70  94 /  40  20  20  10
SPUR          67  91  70  94 /  30  20  20  10
ASPERMONT     67  91  71  94 /  30  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

04/33
Hazardous weather outlook, Aug 7, 5:00 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT SUN AUG 7 2005

TXZ021>044-081100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE AREA THIS
AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHWARD
ACROSS THE PANHANDLE. A SIGNIFICANT AMOUNT OF MOISTURE WILL BE
AVAILABLE FOR THE THUNDERSTORMS. ALTHOUGH NO ORGANIZED CONVECTIVE
SYSTEMS ARE EXPECTED TO DEVELOP...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 89 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Castro

When
August 7, 5:50 PM CST to 5:55 PM CST
Where
Castro County, 5 mi NE of Hart
Measured
0.75 in hail
Crop damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
34.433, -102.050

Penny sized hail accumulated along FM 928 east of FM 168 and resulted in damage to area cotton crops.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465266.